Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 22, 2015, 6:08 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2015, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 22, 2015, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WGUS54 KMRX 222208
FFWMRX
TNC129-145-230115-
/O.NEW.KMRX.FF.W.0015.150722T2208Z-150723T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
608 PM EDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ROANE COUNTY IN EAST TENNESSEE...
SOUTHEASTERN MORGAN COUNTY IN EAST TENNESSEE...
* UNTIL 915 PM EDT
* AT 607 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...HARRIMAN...OAKDALE...PINE ORCHARD
AND DEARMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3586 8464 3589 8469 3590 8470 3590 8468
3598 8471 3600 8473 3602 8460 3601 8449
3599 8443 3590 8448 3586 8457
$$1 follow-up statement
977
WGUS74 KMRX 222320
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT WED JUL 22 2015
TNC129-145-230115-
/O.CON.KMRX.FF.W.0015.000000T0000Z-150723T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE TN-MORGAN TN-
720 PM EDT WED JUL 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN ROANE AND SOUTHEASTERN MORGAN COUNTIES...
AT 719 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...HARRIMAN...OAKDALE...PINE ORCHARD AND
DEARMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3586 8464 3589 8469 3590 8470 3590 8468
3598 8471 3600 8473 3602 8460 3601 8449
3599 8443 3590 8448 3586 8457
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:12 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 22, 3:12 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 312 PM EDT WED JUL 22 2015 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... ONGOING CONVECTION IN THE SOUTHERN HALF OF OUR AREA IS ASSOCIATED WITH AN MCV...WHICH THE MESOSCALE MODELS APPEAR TO BE HANDLING WELL SO FAR. MODELS AND EXTRAPOLATION OF RADAR TRENDS TAKE THIS FEATURE ACROSS THE SOUTHERN TN VALLEY AND SW NC THROUGH THE LATE AFTERNOON...EXITING OUR AREA AROUND 00Z. CURRENT ANALYSIS OF CONVECTIVE PARAMETERS DO NOT INDICATE MUCH SEVERE POTENTIAL. ANY SHOWERS NORTH OF TYS SHOULD REMAIN ISOLATED IN COVERAGE WHERE MOISTURE AND INSTABILITY ARE LESS FAVORABLE. POPS WILL DROP OFF QUICKLY AFTER 00Z...WITH A DRY PERIOD COMING AFTER MIDNIGHT. THE WESTERLY FLOW FROM 850-300 MB CONTINUES THROUGH TOMORROW...WHICH WILL CONTINUE TO BRING UPSTREAM DISTURBANCES INTO OUR AREA. THE NAM BRINGS THE ONE NOW OVER THE OZARK REGION INTO OUR AREA THURSDAY MORNING...AND THE GFS IS IN BASIC AGREEMENT. THERE WILL ALSO BE A SURFACE BOUNDARY NEARBY...WHICH THE NAM PLACES E-W ALONG THE TN/KY/VA BORDER. SO WILL BRING POPS BACK UP TO THE CHANCE RANGE IN WESTERN SECTIONS LATE TONIGHT/EARLY TOMORROW. PLENTY OF IN-SITU MOISTURE...WITH PW IN THE 1.75 TO 2 INCH RANGE...AND THE SURFACE BOUNDARY WILL WARRANT POPS IN THE LIKELY RANGE FOR TOMORROW AFTERNOON. TALL SKINNY CAPE PROFILES IN MODEL SOUNDINGS SUGGEST A LOW THREAT OF SEVERE...AND A GREATER THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. TRAINING OF CELLS ALONG THE BOUNDARY MAY BE A CONCERN. THERE IS UNCERTAINTY ON THE TIMING OF THE BEST FORCING AND THE POSITION OF THE BOUNDARY...SO WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. WITH EXPECTED PRECIP AND CLOUD COVER...HIGHS TOMORROW WILL BE IN THE LOWER TO MID 80S. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...AT THE START OF THIS PERIOD...ON FRIDAY MORNING...WE ARE IN AN UPPER LEVEL NW FLOW BETWEEN THE UPPER TROUGH OVER NEW ENGLAND AND THE UPPER RIDGE OVER TEXAS AND THE GULF OF MEXICO. THE OLD FRONTAL BOUNDARY IS FORECAST TO HAVE SAGGED SOUTH OF THE AREA. AS THE TROUGH MOVES EAST...THE RIDGE SWELLS NORTH AND EAST AND STARTS TO INFLUENCE OUR AREA BY SUNDAY...AND REALLY THROUGH THE REMAINDER OF THE FORECAST. HOWEVER...THERE WILL BE A COUPLE OF TIMES WHERE SHORTWAVE TROUGHS RIDING EASTWARD THROUGH THE GREAT LAKES CUT INTO THE NORTHERN AND EASTERN PARTS OF THE RIDGE...AND MIGHT ALLOW SOME ORGANIZED LIFT AND A VERY WEAK RIPPLE OF A SHORTWAVE TO SWEEP THROUGH THE AREA. AT ANY RATE...THIS PATTERN FOR SUNDAY THROUGH WEDNESDAY...WITH THE UPPER RIDGE BEING THE DOMINANT FEATURE...WILL OFFER BELOW NORMAL PRECIP AND ABOVE NORMAL TEMPERATURES...ESPECIALLY OVER THE SOUTHERN SECTIONS...BUT WE WILL NOT BE UNDER THE CENTER OF THE HIGH...SO STILL SOME AFTERNOON AND EVENING CONVECTION POSSIBLE MOST DAYS. BACK TO FRIDAY...BEFORE THE RIDGE SWELLS...LOOKS LIKE THERE WILL BE A WEAK CLIPPER MOVING THROUGH THE AREA IN THE NW FLOW...WILL KEEP POPS OVER MOST OF THE AREA...EVEN THOUGH POST-FRONTAL SETTING...LOOKS LIKE ENOUGH MOISTURE AND INSTABILITY TO GET AT LEAST ISOLATED TO SCATTERED CONVECTION. FOR SATURDAY...WILL ONLY HAVE POPS IN THE EASTERN MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 84 71 90 / 30 70 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 82 69 86 / 20 70 30 30 OAK RIDGE, TN 70 83 69 87 / 20 70 30 20 TRI CITIES AIRPORT, TN 67 83 64 84 / 20 50 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/GM
Hazardous weather outlook, Jul 22, 4:51 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 451 AM EDT WED JUL 22 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 451 AM EDT WED JUL 22 2015 /351 AM CDT WED JUL 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 22, 3:34 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM CDT WED JUL 22 2015
TNZ098-222015-
MARION TN-
234 PM CDT WED JUL 22 2015
SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 315 PM CDT...
AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KIMBALL...OR NEAR JASPER...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...KIMBALL...ORME AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3499 8579 3500 8585 3516 8581 3513 8539
3511 8539 3510 8538 3504 8540 3504 8541
3500 8543 3498 8548
TIME...MOT...LOC 1934Z 275DEG 25KT 3507 8570
DGSSpecial weather statement, Jul 22, 3:51 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT WED JUL 22 2015
TNZ098-099-222030-
MARION TN-HAMILTON TN-
351 PM EDT WED JUL 22 2015
SIGNIFICANT WEATHER ADVISORY FOR MARION...AND HAMILTON COUNTIES UNTIL
430 PM EDT/330 PM CDT/...
AT 351 PM EDT /251 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SIGNAL MOUNTAIN...WALDEN...WHITWELL...
KIMBALL...RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...
COLLEGEDALE...POWELLS CROSSROADS...MARTIN SPRINGS...HALETOWN
(GUILD)...OOLTEWAH AND EAST BRAINERD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3499 8571 3519 8562 3518 8539 3515 8539
3517 8535 3515 8501 3513 8503 3508 8501
3499 8503
TIME...MOT...LOC 1951Z 281DEG 21KT 3505 8557
DHSpecial weather statement, Jul 22, 3:58 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT WED JUL 22 2015
TNZ100>102-222045-
BRADLEY TN-WEST POLK TN-EAST POLK TN-
358 PM EDT WED JUL 22 2015
SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...WEST POLK...AND EAST POLK
COUNTIES UNTIL 445 PM EDT...
AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVELAND...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...BENTON...DUCKTOWN...EAST CLEVELAND...WILDWOOD LAKE...
SOUTH CLEVELAND...TASSO...PARKSVILLE...WATERVILLE...TURTLETOWN...
RELIANCE...BIG FROG MOUNTAIN...ARCHVILLE AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3509 8495 3527 8491 3526 8475 3525 8470
3524 8470 3525 8467 3522 8437 3522 8435
3520 8435 3521 8433 3521 8429 3499 8435
3499 8454
TIME...MOT...LOC 1958Z 281DEG 20KT 3517 8484
DHSpecial weather statement, Jul 22, 4:32 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM EDT WED JUL 22 2015 TNZ099>102-222115- BRADLEY TN-HAMILTON TN-WEST POLK TN-EAST POLK TN- 432 PM EDT WED JUL 22 2015 SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...HAMILTON...WEST POLK...AND EAST POLK COUNTIES UNTIL 515 PM EDT... AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGESIDE...OR NEAR CHATTANOOGA...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTANOOGA...CLEVELAND...RIDGESIDE...HARRISON...WILDWOOD LAKE... SOUTH CLEVELAND...RED BANK...COLLEGEDALE...OOLTEWAH...EAST BRAINERD...PARKSVILLE...CONASAUGA...WATERVILLE...FLINT SPRINGS...BIG FROG MOUNTAIN...GAP SPRINGS AND MCDONALD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3499 8535 3513 8529 3513 8444 3499 8447 TIME...MOT...LOC 2032Z 278DEG 29KT 3504 8518 DH
Local storm report, Jul 22, 5:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM NON-TSTM WND DMG 5 SE CHATTANOOGA 35.01N 85.19W
07/22/2015 HAMILTON TN 911 CALL CENTER
POWER LINES DOWN NEAR WAL MART IN THE EASTGATE AREA.
&&
TDOYLELocal storm report, Jul 22, 5:22 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 5 SE CHATTANOOGA 35.01N 85.19W
07/22/2015 HAMILTON TN 911 CALL CENTER
POWER LINES DOWN NEAR WAL MART IN THE EASTGATE AREA.
&&
TDOYLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:56 PM EDT | Special Weather Statement | MRX | Hamilton | 49 min |
| Jul 22, 3:34 PM EDT | Special Weather Statement | MRX | Marion | 41 min |
| Jul 22, 3:51 PM EDT | Special Weather Statement | MRX | Marion | 39 min |
| Jul 22, 3:58 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 47 min |
| Jul 22, 4:32 PM EDT | Special Weather Statement | MRX | Polk | 43 min |
| Jul 22, 4:37 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 113 min |
| Jul 22, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 32 min |
| Jul 22, 5:51 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.